Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Sep 4, 2021, 4:40 PM CDT for Christian County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 4:40 PM CDT (21:40 UTC)
- Expired
- Sep 4, 2021, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.75 in
- Wind
- 50
County Christian County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WWUS83 KSGF 042140
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
440 PM CDT Sat Sep 4 2021
MOZ091-095-096-042215-
Douglas MO-Webster MO-Christian MO-
440 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of south central
Webster, northwestern Douglas and northeastern Christian Counties
through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordland, or 14 miles east of Ozark, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dogwood... Elkhead...
Bruner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 9307 3714 9300 3706 9275 3693 9286
TIME...MOT...LOC 2140Z 305DEG 18KT 3706 9296
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:15 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 4, 3:15 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 315 PM CDT Sat Sep 4 2021 .SHORT TERM...(This evening through Sunday) Issued at 310 PM CDT Sat Sep 4 2021 A cold front is currently pushing across south central MO late this afternoon. Scattered showers and storms have developed along the front across the eastern Ozarks. This current activity Will continue to push east, a strong storm or two is possible with locally damaging winds the main risk. The 850mb front lags the surface front and is currently pushing south towards southern MO. An upper level trough is also moving across the region. As these two interact, expect coverage in showers and storms to pick up some along the 850mb front late this afternoon and evening mainly along and south of Highway 60. Starting to see coverage increase in northeast Oklahoma and this tend should continue to the northeast into our area into this evening. Even though the coverage is increasing, there will still be individual storms so rainfall amounts will vary greatly over short distances. Perceptible water values will be around 2 inches along and south of the front, so heavy rainfall rates will occur with the storms. There will be a localized minor flooding risk across southern Missouri into tonight, but to not expect widespread training or flooding. A strong Storm or two will remain possible into early this evening across southern Missouri. Humid conditions are occurring ahead of the front, as heat index values in the middle 90s to around 100 will continue into early this evening across far southern Missouri. Lows will drop into the 60s tonight and could see some patchy fog overnight into Sunday morning, mainly along and north of I-44. A few linger showers could occur into Sunday morning across far southern MO but most of the day on Sunday should be dry. Highs on Sunday will warm into the lower 80s with less humidity. .LONG TERM...(Sunday Night through Saturday) Issued at 310 PM CDT Sat Sep 4 2021 The upper level trough that is currently moving across the region will move into the eastern U.S. this week. An upper level ridge will then build over the eastern U.S. A drier air mass will setup over the area and much of the week looks to the dry. Highs will generally be in the upper 80s to the lower 90s each day expect Wednesday where highs in the lower 80s are expected. A weak front will move through the area Tuesday night into Wednesday. With the drier air mass in place rain chances will be limited. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1211 AM CDT Sat Sep 4 2021 An area of showers continues to track east across the Highway 54 early this afternoon. A front is moving south across the area and scattered storms are starting to develop across the area this afternoon ahead of the front. This scattered activity will continue to develop and slowly move south across the area this afternoon and evening. An area of showers will embedded thunderstorms will then likely develop early this evening and slowly move south across the area. Will have to watch just how fast it moves south as if it does move a little quickly may have to start to Thunder a little earlier in the TAFs. Most of this activity will move south of the area by 6Z but will likely linger across far south MO well into the overnight hours. MVFR to IFR conditions can be expected with the shower and thunderstorms. IFR conditions will then be possible overnight into Sunday behind the front and storms. Winds will start off from the west but will become northerly by this evening. . && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Sep 4, 3:19 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 319 PM CDT Sat Sep 4 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 319 PM CDT Sat Sep 4 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. Limited fog risk. DISCUSSION... Heat index values in the mid 90s to around 100 degrees will continue to occur across far southern Missouri for the rest of this afternoon. Scattered showers and thunderstorms will continue to develop and move east across portions of the area this afternoon, mainly along and east of Highway 65. Thunderstorm coverage is then expected to increase along and south of Highway 60 this evening into tonight. This activity will then slowly move south ending from north to south from late this evening into Sunday morning. A few strong storms could be possible this afternoon and evening along and south of Interstate 44, with locally damaging wind gusts the risk. Otherwise, the main thunderstorms hazards will be cloud to ground lightning and locally heavy down pours. Localized minor flooding will also be possible anywhere multiple storms can move over the same locations generally along and south of Highway 60. Patchy fog will be possible tonight into early Sunday morning, mainly north of Interstate 44. Visibilities may drop to around one mile at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Sep 4, 4:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
440 PM CDT Sat Sep 4 2021
MOZ091-095-096-042215-
Douglas MO-Webster MO-Christian MO-
440 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of south central
Webster, northwestern Douglas and northeastern Christian Counties
through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordland, or 14 miles east of Ozark, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dogwood... Elkhead...
Bruner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 9307 3714 9300 3706 9275 3693 9286
TIME...MOT...LOC 2140Z 305DEG 18KT 3706 9296
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:47 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 4, 2:17 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Sep 4, 2:17 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Sep 4, 2:17 AM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| Sep 4, 5:45 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Sep 4, 6:14 PM CDT | Special Weather Statement | SGF | Howell, Shannon | 46 min |
| Sep 4, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 45 min |
| Sep 4, 2:17 AM CDT | River Flood Warning | SGF | Bourbon | 60 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.